# SDR AC2A2022061313901

- Difficulty date: June 12, 2022
- Submitted: June 13, 2022
- Operation: Air carrier
- Aircraft: N639MC
- Make and model: Agusta AW139
- Aircraft serial: 41288
- Aircraft time: 7,429 hours
- System (JASC): 2612 · Fire Detection
- Part: Smoke Detector
- Part number: 8930112B90H101
- Part serial: 21610
- Condition: Intermittent
- Location: Baggage Compartm
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

PILOT'S REPORT - DESCRIPTION:
N639MC DISPATCH ON A NORMAL PASSENGER FLIGHT TO CONQUEROR AND ROWAN WITH 5 PAX ONBOARD.  AFTER NORMAL RUNUP AND RELEASE FOR ATC, DEPARTED TAXIWAY A TO THE NORTH WITH A CLIMBING RIGHT TURN TO OUR ON COURSE HEADING.  NEW ORLEANS ATC CLEARED US DIRECT TO DESTINATION AND CLIMB TO 3000MSL.  5NM SE OF GAO, NEW ORLEANS SWITCHED US TO HOUSTON CENTER.  APPROXIMATELY 5 MINS AFTER CHECK-IN WITH CENTER AT 135KTS AND 3000MSL THE BAG FIRE WARNING LIGHT ILLUMINATED WITH AUDIO.  THE WARNING LIGHT CAME ON INTERMITTENTLY AND WHEN OUT.  I DIRECTED THE SIC TO EXECUTE A TURN AND PROCEED TOWARD GAO AND SUITABLE LANDING LOCATIONS.  I REFERENCED THE AW139 QRH FOR BAG FIRE, EXECUTED THE PROCEDURES AND CHECKED FOR ANY SECONDARY INDICATIONS.  DECLARED AN EMERGENCY AND HAD THE SIC INITIATE A DESCENT.  I ALERTED THE PASSENGERS OF OUR RETURN TO THE AIRPORT.  CENTER HANDED US OFF TO NEW ORLEANS ATC, REPORTED OUR EMERGENCY WITH SOULS ON BOARD AND FUEL REMAINING.  ATC CLEARED US FOR THE VISUAL TO GAO, EXECUTED THE BEFORE LANDING CHECKLIST.  APPROACHING THE LEVEE SE OF GAO TO BAG FIRE WARNING ILLUMINATED STEADY,  CONTINUED TO A NORMAL RUNNING LANDING ON THE APPROACH END OF TAXIWAY A AND EXECUTED THE EMERGENCY SHUTDOWN PROCEDURES.  AFTER SHUTDOWN, I EVACUATED THE CABIN, REMOVED THE PASSENGERS TO A SAFE DISTANCE.  WITH NO SECONDARY INDICATIONS OF A FIRE, THE SIC AND I OPENED THE BAGGAGE COMPARTMENT WITH FIRE EXTINGUISHER IN HAND AND CHECKED FOR ANY INDICATIONS.  GROUND SUPPORT AND MAINTENANCE ARRIVED WITHIN MINUTES OF SHUTDOWN HELPED SECURE THE AIRCRAFT AND TOW IT TO THE RAMP.
